AF Association
14,303 members17,287 posts

Migraine

I am suffering with continual migraine lasting 4 days at worst but each day I have a headache of some kind. My GP checked me out and diagnosed migraine (nothing more sinister I was happy to find) but struggled with suitable medication that won't interfere with my usual Rivoxaban, Bisoprolol and Flecainide.

Paracetomol won't touch the pain now and so I'm asking for any help/suggestions that anyone else has got to help me with my pain. He has prescribed Tramadol/Paracetomol combination (today and yet to take) but this may make me drowsy which in turn will affect my going to work.

Thank you in advance

15 Replies
oldestnewest

Sorry to hear you are suffering, have you always had migraines or have they recently started? Could it be caused by your tablets? I don't have them bad (just the fuzzy eye bit), but am concerned that you are and for such long periods.

Jean

Reply

Have suffered on and off for years with migraine but this time quite severe. Had the same medication for a couple of years now so don't think it's that. Maybe if I win the lottery and sit by a pool in the sun for a month or three that would help???

1 like
Reply

only if you use lots of factor 50!!!!!

1 like
Reply

So sorry!!! My granddaughter has migraines too. She now uses CBD OIL sublingually & has only had one in the last 2 weeks when she was having one several times a week!!! I'm also using it & I was having AFib about every 5 days & I haven't had an episode since 8/20!!!! If you want info you can go to ggj2.com. I welcome questions

1 like
Reply

I recently attended the Harefield Support Group meeting and the speaker, a Pharmacist who specialised in arrythmias, indicated that only Paracetomol and the stronger Codeine were suitable painkillers for folk with AF, but I think there are some similarities between Tramadol and Codeine but I'm no medic so please check with your GP or pharmacist. I believe Codeine can gum up the works too!! NSAID's such as Ibruprofen are a no no!!

1 like
Reply

Flapjack, I only take Tylenol & CBD OIL for pain & have found after taking CBD OIL for 2 months that CBD also seems to suppress the AFib!!!!!!!! I am beyond excited!!! Have not had an episode since Aug 20, after having it on average of every 5 days for about 36 hours each time for over a month!!!! I've been taking the CBD OIL for 2 months, twice a day, sublingually.

Reply

Good news Mimi, long may it continue....👍

1 like
Reply

Thanks!!!

Reply

Try magnesium citrate (google it first as there are a few types), it has been reported to relieve, sometimes cure Migraine.

2 likes
Reply

I was told not to take magnesium! Confusing messages from GP/Pharmacist etc

Reply

What is wrong with taking magnesium? I get migraines aura and most recently headache. I drink sports drinks with added magnesium and a electrolight.

Reply

Hi shirljo

I am sorry you have experienced these migraine headaches although i only get Migraine Aura with no headache ,my partner does get Migraine Headaches she uses Migraleve which works well for her from most chemists i would ask the pharmacist about using these type of tablets while taking your other tablets (obviously not on top of or as well of the Tramadol this would be a different option than tramadolol )or Ask about taking Magnesium with your Tablets as i take magnesium at least 2 hours after or before taking any other tablets with no problems

I am not medically qualified so the best person is the Pharmacist on this.I think Tramadol can be addictive and very potent opioid drug.You may well be better off on a different less potent drug for migraine although i am not medically qualified and something to discuss with your GP.

Propranol Betablocker was also good for Migraine Aura as it is non- cardioselective and crosses the blood brain barrier but My Cardiologist wanted me to change to a Cardioselective Betablocker which was more specific to the heart and didn't involve other receptors in the lungs etc as i do get some asthma which is the reason i had to taper off Propranolol although it did a very good job for migraine even on 2 x20mg a day.I found i had the more migraines on Bisoprolol which i tapered off and dont take betablockers anymore.Have you looked into if the Bisoprolol or any of the other tablets are causing your headaches?Maybe discuss this with a Cardiologist if you have one.

You can have a Magnesium blood test but it may not be reliable as it would only be in the blood that is measured and not stored in the body and many people ,due to our diets nowadays ,don't have enough Magnesium which is one of the top minerals needed.

I found Magnesium Biglycinate which is very biodiversible (but not the cheap oxide version)very helpful i take 150mg one in Am and one in the evening with food they have reduced my Migraines by more than 50% a month from about 6 to only 3 or less per month it has definately worked for me as i have kept a diary .

I also have reduced certain foods like Bananas Pineapple and black grapes getting enough sleep and trying to not get too much stress .I also got tested for B12 and found i was "just in range so my GP due to migraines and pins and needles in hands at night which are classed as neurological symptoms i was given a loading dose of B12 injections ,normally you would get 6 injections over a two week period and then B12 injections until symptoms have completely gone ,although i probably should of got that the GP instead suggested B12 injections for me one every 2 months which i am certain have also helped on the reduction of Migraine Aura too in my case .

So i would keep a diary over some months of what your eating and maybe get a Full Blood Count which includes a B12 level checked if you have any fatigue or other symptoms it could be worth looking into as an other option.

Also get the GP or Pharmacist to explain why you can't take magnesium it may well be you can ,but Not at the same time as taking other tablets as i don't want to advise you to take Magnesium if you cannot take it!

Hope some of this info this helps,

Hope all soon works out for you too.

wishing you good health and Good Luck.

Reply

Thank you so much for taking the time to reply. All this information is really helpful and I'm going to see the Pharmacist today. I don't get to see my cardiologist that often but it was my GP who said not to take magnesium but who also gave me the tramadol. I had taken one on Monday night and I didn't like the feeling, very zombie like and not sure how anyone get addicted but hey they might like the feeling!

I will let you know how I get on. Have a good day :)

1 like
Reply

Hi shirljo,

You are very welcome ,hope you get some

help with these awful Migraines and you are feeling

a lot better soon ,

All the best ,i look forward to hearing how you got on.

Good luck.

Reply

Hi have you thought of having a deith piercing, I suffered from headaches & migraines, I've had mine done about 6 moths ago, instead of having them every week I have then now & again

Reply

You may also like...